Alert archive / Texas / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 289, NWS Fort Worth, TX
NWS Fort Worth, TX issued this severe thunderstorm warning at May 5, 2000, 10:40 AM CDT for Erath County, Texas. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- May 5, 2000, 10:40 AM CDT (15:40 UTC)
- Expired
- May 5, 2000, 11:30 AM CDT
- In force
- 50 min
- Issued by
- NWS Fort Worth, TX
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Erath County, TX
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 5, 7:15 AM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 3.7 hours before the alert went out and 125 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 508 J/kg
- Mixed-layer CIN
- -196 J/kg
- Mixed-layer LCL
- 548 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 125 m²/s²
- 0-3 km storm-relative helicity
- 263 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 7.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KFWD 051541 SVRFTW TXC143-051630- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE FORT WORTH TX 1040 AM CDT FRI MAY 5 2000 THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... ERATH COUNTY IN NORTH CENTRAL TEXAS * UNTIL 1130 AM CDT * AT 1040 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A SEVERE THUNDERSTORM 18 MILES NORTHWEST OF STEPHENVILLE...MOVING SOUTHEAST AT 25 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... STEPHENVILLE AROUND 1110 AM CDT DUBLIN AROUND 1120 AM CDT THIS STORM LIKELY CONTAINS HAIL UP TO GOLFBALL SIZE. LAT...LON 3225 9854 3201 9835 3212 9812 3238 9841
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 5, 10:12 AM CDT, 28 minutes earlier.
Area forecast discussion, May 5, 10:12 AM CDT, 28 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE FORT WORTH TX
1012 AM CDT FRI MAY 5 2000
SLOW MOVING UPPER LOW OVER WESTERN ARKANSAS WILL ALLOW FOR BANDS OF
CONVECTION TO CONTINUE OVER NORTH CENTRAL TEXAS THROUGH THIS
EVENING. STEEP MID LEVEL LAPSE RATES...HIGH PRECIPITABLE WATER...
AND WEAK WINDS ALOFT ARE EVIDENT ON LATEST 12Z SOUNDING. A NUMBER OF
OUTFLOW BOUNDARIES WILL SERVE AS A FOCUS STRONG THUNDERSTORM
DEVELOPMENT. WILL CONTINUE WITH THE MENTION OF A FEW SEVERE AND
ADD THE POTENTIAL FOR BRIEF HEAVY RAINFALL RESULTING IN RUNOFF.
LATEST SATELLITE LOOP INDICATES MERGING COLD TOPS. WITH A NUMBER OF
COUNTIES WITH A LOW THRESHOLD FOR HEAVY RAINFALL...HAVE ISSUCED A
FLASH FLOOD WATCH FOR A LARGE PART OF THE REGION THROUGH THIS
AFTERNOON.
.FTW...FLASH FLOOD WATCH THROUGH THIS AFTERNOON EXCEPT SOUTHWEST
AND EXTREME NORTHEAST.
48In the hours before
Special weather statement, May 5, 5:00 AM CDT, 5 hours 40 minutes before
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-051700- HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS NATIONAL WEATHER SERVICE FORT WORTH TX 500 AM CDT FRI MAY 5 2000 THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND TONIGHT FOR ALL OF NORTH CENTRAL TEXAS. SOME CLEARING IS EXPECTED ACROSS NORTH TEXAS THIS AFTERNOON. WITH SOLAR HEATING...ATMOSPHERIC CONDITIONS ARE EXPECTED TO BECOME QUITE UNSTABLE ACROSS NORTH CENTRAL TEXAS THIS AFTERNOON. AN OUTFLOW BOUNDARY ACROSS CENTRAL TEXAS WILL LIFT NORTH THIS AFTERNOON AND EVENING...AND WILL BE A FOCUS FOR THUNDERSTORM DEVELOPMENT. FORECAST WIND PROFILES SUGGEST LARGE HAIL AND DAMAGING WINDS ARE THE PRIMARY THREATS WITH THUNDERSTORMS THAT DO FORM. STORM SPOTTER AND EMERGENCY MANAGEMENT GROUPS ARE ADVISED TO MONITOR THE LATEST WEATHER TRENDS. ACTIVATION MAY BE REQUIRED AFTER 2 PM. FOR HAZARDOUS WEATHER/THUNDERSTORM OUTLOOKS FOR ADJACENT AREAS...SEE OKCSPSOKC (NORTHWESTERN TEXAS...WESTERN AND CENTRAL OKLAHOMA)... OKCSPSTUL (EASTERN OKLAHOMA AND NORTHWEST ARKANSAS)...NEWSPSSHV (NORTHEAST TEXAS...NORTHWESTERN LOUISIANA...EXTREME SOUTHEASTERN OKLAHOMA AND SOUTHWESTERN ARKANSAS)...SATSPSHOU (SOUTHEAST TEXAS)... SATSPSSAT (SOUTH CENTRAL TEXAS)...AND LBBSPSSJT (WEST CENTRAL TEXAS). 83
Special weather statement, May 5, 6:55 AM CDT, 3 hours 45 minutes before
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-051500- HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS...UPDATED... NATIONAL WEATHER SERVICE FORT WORTH TX 655 AM CDT FRI MAY 5 2000 THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS MORNING MAINLY ALONG AND EAST OF A SHERMAN...CORSICANA...WACO LINE. THIS INCLUDES THE CITIES OF GRAHAM...STEPHENVILLE...GAINESVILLE...TEMPLE AND THE DALLAS/FORT WORTH METROPLEX. THE MAIN THREAT WILL BE FROM LARGE HAIL AND DAMAGING STRAIGHT-LINE WINDS. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS ALL OF NORTH CENTRAL TEXAS THIS AFTERNOON AND TONIGHT. EARLY THIS MORNING...STRONG THUNDERSTORMS WERE DEVELOPING ALONG A SURFACE BOUNDARY ALONG A WICHITA FALLS...STEPHENVILLE...BROWNWOOD LINE. THESE STORMS WILL PERSIST THROUGH A GOOD PORTION OF THE MORNING. AND SPOTTER ACTIVATION...ESPECIALLY WEST OF INTERSTATE 35 MAY OCCUR AT ANY TIME THIS MORNING. THE BOUNDARY FROM THIS MORNING STORMS...COMBINED WITH ANOTHER BOUNDARY IN CENTRAL TEXAS...WILL MOVE NORTHWARD DURING THE AFTERNOON AND EVENING...PROVIDING THE FOCUS FOR ADDITIONAL THUNDERSTORM DEVELOPMENT. THE ATMOSPHERE REMAINS MOIST AND UNSTABLE ACROSS ALL OF NORTH TEXAS. IN ADDITION...SOME CLEARING IS EXPECTED ACROSS NORTH TEXAS THIS AFTERNOON. WITH SOLAR HEATING...CONDITIONS ARE EXPECTED TO BECOME QUITE UNSTABLE ACROSS NORTH CENTRAL TEXAS THIS AFTERNOON. FORECAST WIND PROFILES SUGGEST LARGE HAIL AND DAMAGING WINDS ARE THE PRIMARY THREATS WITH THUNDERSTORMS THAT DO FORM...BUT THE POTENTIAL EXISTS FOR AN ISOLATED TORNADO OR TWO IN THE VICINITY OF THESE BOUNDARIES THIS AFTERNOON AND EVENING. STORM SPOTTER ACTIVATION...MAY BE REQUIRED ANYWHERE ACROSS THE SLIGHT RISK AREA BY MID TO LATE AFTERNOON. FOR HAZARDOUS WEATHER/THUNDERSTORM OUTLOOKS FOR ADJACENT AREAS...SEE OKCSPSOKC (NORTHWESTERN TEXAS...WESTERN AND CENTRAL OKLAHOMA)... OKCSPSTUL (EASTERN OKLAHOMA AND NORTHWEST ARKANSAS)...NEWSPSSHV (NORTHEAST TEXAS...NORTHWESTERN LOUISIANA...EXTREME SOUTHEASTERN OKLAHOMA AND SOUTHWESTERN ARKANSAS)...SATSPSHOU (SOUTHEAST TEXAS)... SATSPSSAT (SOUTH CENTRAL TEXAS)...AND LBBSPSSJT (WEST CENTRAL TEXAS). 05
Special weather statement, May 5, 7:13 AM CDT, 3 hours 27 minutes before
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-051500- HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS...CORRECTED... NATIONAL WEATHER SERVICE FORT WORTH TX 713 AM CDT FRI MAY 5 2000 THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS MORNING MAINLY ALONG AND WEST OF A SHERMAN...CORSICANA...WACO LINE. THIS INCLUDES THE CITIES OF GRAHAM...STEPHENVILLE...GAINESVILLE...TEMPLE AND THE DALLAS/FORT WORTH METROPLEX. THE MAIN THREAT WILL BE FROM LARGE HAIL AND DAMAGING STRAIGHT-LINE WINDS. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS ALL OF NORTH CENTRAL TEXAS THIS AFTERNOON AND TONIGHT. EARLY THIS MORNING...STRONG THUNDERSTORMS WERE DEVELOPING ALONG A SURFACE BOUNDARY ALONG A WICHITA FALLS...STEPHENVILLE...BROWNWOOD LINE. THESE STORMS WILL PERSIST THROUGH A GOOD PORTION OF THE MORNING. AND SPOTTER ACTIVATION...ESPECIALLY WEST OF INTERSTATE 35...MAY OCCUR AT ANY TIME THIS MORNING. THE BOUNDARY FROM THIS MORNING STORMS...COMBINED WITH ANOTHER BOUNDARY IN CENTRAL TEXAS...WILL MOVE NORTHWARD DURING THE AFTERNOON AND EVENING...PROVIDING THE FOCUS FOR ADDITIONAL THUNDERSTORM DEVELOPMENT. THE ATMOSPHERE REMAINS MOIST AND UNSTABLE ACROSS ALL OF NORTH TEXAS. IN ADDITION...SOME CLEARING IS EXPECTED ACROSS THE REGION THIS AFTERNOON. WITH SOLAR HEATING...CONDITIONS ARE EXPECTED TO BECOME QUITE UNSTABLE. FORECAST WIND PROFILES SUGGEST LARGE HAIL AND DAMAGING WINDS ARE THE PRIMARY THREATS WITH THUNDERSTORMS THAT DO FORM...BUT THE POTENTIAL EXISTS FOR AN ISOLATED TORNADO OR TWO IN THE VICINITY OF THESE BOUNDARIES THIS AFTERNOON AND EVENING. STORM SPOTTER ACTIVATION...MAY BE REQUIRED ANYWHERE ACROSS THE SLIGHT RISK AREA BY MID TO LATE AFTERNOON. FOR HAZARDOUS WEATHER/THUNDERSTORM OUTLOOKS FOR ADJACENT AREAS...SEE OKCSPSOKC (NORTHWESTERN TEXAS...WESTERN AND CENTRAL OKLAHOMA)... OKCSPSTUL (EASTERN OKLAHOMA AND NORTHWEST ARKANSAS)...NEWSPSSHV (NORTHEAST TEXAS...NORTHWESTERN LOUISIANA...EXTREME SOUTHEASTERN OKLAHOMA AND SOUTHWESTERN ARKANSAS)...SATSPSHOU (SOUTHEAST TEXAS)... SATSPSSAT (SOUTH CENTRAL TEXAS)...AND LBBSPSSJT (WEST CENTRAL TEXAS). 05
The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 5, 7:58 AM CDT | Severe Thunderstorm Warning | FWD | Young | 47 min |
| May 5, 8:17 AM CDT | Severe Thunderstorm Warning | FWD | Stephens | 43 min |
| May 5, 8:41 AM CDT | Severe Thunderstorm Warning | FWD | Parker | 49 min |
| May 5, 11:57 AM CDT | Severe Thunderstorm Warning | FWD | Delta, Hopkins | 48 min |
| May 5, 12:17 PM CDT | Severe Thunderstorm Warning | FWD | Wise | 43 min |
| May 5, 3:54 PM CDT | Severe Thunderstorm Warning | FWD | Falls | 51 min |
| May 5, 4:15 PM CDT | Severe Thunderstorm Warning | FWD | Milam, Robertson | 45 min |
| May 5, 4:54 PM CDT | Severe Thunderstorm Warning | FWD | Milam, Robertson | 51 min |
| May 5, 6:06 PM CDT | Severe Thunderstorm Warning | FWD | Milam | 39 min |
| May 5, 6:41 PM CDT | Flash Flood Warning | FWD | Milam | 2 hr |
Nearby
Severe Thunderstorm Warnings in Texas, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.